Alert archive / Georgia / Fire Weather Watches in 2006
Fire Weather Watch 13, NWS Atlanta, GA
NWS Atlanta, GA issued this fire weather watch at Oct 13, 2006, 2:01 AM EDT for 47 counties in Georgia. It took effect at Oct 14, 2006, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 13, 2006, 2:01 AM EDT (06:01 UTC)
- In effect from
- Oct 14, 2006, 2:00 PM EDT
- Expired
- Oct 13, 2006, 3:55 PM EDT
- In force
- Issued by
- NWS Atlanta, GA
All 47 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 17 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this fire weather watch went out at Oct 12, 9:59 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Oct 12, 9:59 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 959 PM EDT THU OCT 12 2006 .UPDATE... CANT RULE OUT A FEW SPRINKLES OVERNIGHT...BUT LOWER LEVELS ARE DRY...AND MUCH OF WHAT PRECIP OCCURS SHOULD EVAPORATE BEFORE FALLING TO THE SURFACE. WILL LEAVE A MENTION...BUT DONT HOLD YOUR BREATH. INCREASED THE AMOUNT OF CLOUD COVER ACROSS PORTIONS OF NORTH GEORGIA TO BETTER MATCH RECENT TRENDS. OTHERWISE NO CHANGES. (PREVIOUS DISCUSSION...) .AVIATION... VFR CONDITIONS SHOULD CONTINUE AS MID AND HIGH CLOUDS SPREAD ACROSS THE FORECAST AREA THROUGH THE MORNING. DRY CONDITIONS AT THE SURFACE WILL HINDER LIGHT SHOWERS FROM REACHING THE GROUND IN MOST AREAS ALTHOUGH ISOLATED SPRINKLES CANNOT BE RULED OUT. NORTHWEST WINDS WILL PREVAIL 7-10 KTS OVERNIGHT...WHICH WILL INHIBIT ANY FOG DEVELOPMENT TOWARD DAYBREAK. .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) MAIN WEATHER CONCERNS THRU THE SHORT TERM WILL BE CHANCE OF PRECIP TONIGHT...THEN COLD TEMPERATURES AND PATCHY FROST THREAT BY SATURDAY MORN. LATEST SURFACE MAP SHOWS A REINFORCING SURGE OF COLD AIR QUICKLY ADVECTING SOUTHWARD AND INTO THE STATE OVERNIGHT. A SPLITTING JET STREAM IS NOTED IN THE UPPER LEVELS WITH A STRONG POLAR JET SPEEDING ACROSS THE TN VALLEY REGION AND SUBTROPICAL JET ACROSS THE NORTHERN GULF. THE ASSOCIATED UPPER FORCING COUPLED WITH AMPLE MID LEVEL MOISTURE ADVECTING IN FROM THE NORTH AND WEST WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF PRECIP OVERNIGHT. WITH THE LOW LEVELS QUICKLY DRYING OUT...NOT CONFIDENT IN SEEING MUCH CHANCE OF MEASURABLE PRECIP TONIGHT. HOWEVER...EXPECT SOME SPOTTY SPRINKLES/LGT SHOWERS TO DEVELOP AS THE JET SPLITS OVERHEAD...BUT MAINLY FOR LATE EVENING AND AFTER MIDNIGHT HOURS. EXPECT THE MAIN AXIS OF THE DEEP LONGWAVE UPPER TROUGH TO SWING EAST BY FRIDAY 18Z...WITH A CANADIAN COLD DOME OF HIGH PRESSURE SETTLING OVER THE REGION ON FRIDAY. THE CLEARING SKIES AND LIGHT WINDS WILL BRING A SLIGHT THREAT OF PATCHY FROST TO MAINLY THE UPPER THIRD OF GEORGIA BY EARLY SATURDAY MORNING. WE CONTINUE TO EXPECT JUST PATCHES OF FROST AS AREA LOWS HOLD MOSTLY IN THE MID AND UPPER 30S...SO NOT EXPECTING A WIDESPREAD EVENT AT THIS TIME. WILL UPDATE THE CURRENT SPS ADDRESSING THIS THREAT. OTHERWISE...EXPECT COOLER THAN NORMAL HIGHS ON FRIDAY (MID 60S-LWR 70S)...THEN WARMING TO NEAR NORMAL HIGHS ON SATURDAY (LWR TO MID 70S). EXPECT COOLER THAN NORMAL LOWS (30S AND 40S) THRU THE WEEKEND. .LONG TERM...(SUNDAY THROUGH THURSDAY) MADE LITTLE CHANGE TO THE EXTENDED PERIODS AS THE GFS CONTINUES TO SHOW OUR NEXT SYSTEM DIGGING IN OVER THE SOUTHERN PLAINS ON SUNDAY...THEN KICKING EASTWARD AND INCREASING RAIN CHANCES ACROSS THE AREA FOR MONDAY AND TUESDAY. AT THIS TIME...APPEARS THE ASSOCIATED FRONT WILL SWEEP ACROSS THE AREA TUESDAY NIGHT WITH HIGH PRESSURE AND CLEARING CONDITIONS EXPECTED BY MID NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 70 40 73 / 20 10 0 5 ATLANTA 49 68 47 70 / 20 10 0 5 BLAIRSVILLE 43 64 35 66 / 20 5 0 5 CARTERSVILLE 46 66 36 71 / 20 5 5 5 COLUMBUS 56 70 48 78 / 20 10 0 5 GAINESVILLE 47 67 43 68 / 20 5 0 5 MACON 52 73 44 78 / 20 10 5 5 ROME 45 69 35 72 / 20 5 5 5 PEACHTREE CITY 48 70 36 73 / 20 10 0 5 VIDALIA 57 72 49 76 / 10 10 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39/15
Hazardous weather outlook, Oct 12, 5:30 AM EDT, 20 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT THU OCT 12 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 530 AM EDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .SYNOPSIS... A COLD FRONT WILL CONTINUE MOVING SOUTHEAST THROUGH THE STATE USHERING IN A COOL DRY AIRMASS OVER THE REGION TODAY. THIS WILL KEEP NORTH AND CENTRAL GEORGIA PRECIPITATION FREE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:01 AM EDT | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 73 more | 17 hr |
| Oct 13, 3:55 PM EDT | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 24 hr |
| Oct 13, 3:55 PM EDT | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 27 hr |
Nearby
Fire Weather Watches in Georgia, 2006Every fire weather watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.